MAUDE Adverse Event Report: STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT LONG; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT LONG; PLATE, FIXATION, BONE
Catalog Number 54-25687
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "on (b)(6) 2025, the surgeon operated on a patient whose indication was: ¿various open fractures of the right forearm.¿ on (b)(6) 2025, during post-operative imaging, one of the plates inserted was found to be broken.The patient therefore had to undergo further surgery on (b)(6) 2025 to have the plate removed.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could be confirmed during the investigation.A device inspection was not possible since the affected device was not returned.A photo of the broken plate has been received, confirming the reported event.Nonetheless, based on the photo only, it was not possible to determine the root cause of the breakage.Note: the catalog and lot number are not visible on the photo received.More detailed information about the complaint event, such as x-ray images and patient medical records, as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections to d4 lot #, d4 gtin, d9 and h4.The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned plate could be confirmed based on the catalog and the lot numbers marked.The plate broke at the oblong hole in two parts, confirming the reported event.Both fragments have been returned.The distal part of the plate is highly bent.The surface of the breakage gives indication of a sudden brittle fracture under excessive bending load, as indicated by the flat fracture planes and the uniform roughness across the surface.Given the deformation of the plate, a ductile fracture was to be expected.Which is not the case here.The brittle fracture observed can be explained by a rapid initiation and progression of the fracture when the surface is tensile while being bent (lateral side under compression and medial side under tension).This is confirmed by the shape of the distal portion of the plate close to the breakage area.Nonetheless, it was not possible to determine the exact root cause of the breakage.X-ray images would have been necessary to conduct a full investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
VOLAR DR PLATE INTERM. RIGHT LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23123103
Report Number0008031020-2025-01629
Device Sequence Number9325909
Product Code HRS
UDI-Device Identifier07613252614548
UDI-Public(01)07613252614548(10)1000263958
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number54-25687
Device Lot Number1000263958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/13/2025
02/20/2026
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date12/11/2025
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale